Alert archive / North Carolina / Freeze Warnings in 2021
Freeze Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Nov 13, 2021, 3:51 AM EST for 8 counties in North Carolina. It took effect at Nov 14, 2021, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2021, 3:51 AM EST (08:51 UTC)
- In effect from
- Nov 14, 2021, 3:00 AM EST
- Expired
- Nov 14, 2021, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Nash County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323 WWUS72 KRAH 130851 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 351 AM EST Sat Nov 13 2021 NCZ009>011-026-083-132200- /O.UPG.KRAH.FZ.A.0003.211114T0700Z-211114T1300Z/ /O.NEW.KRAH.FZ.W.0005.211114T0800Z-211114T1400Z/ Vance-Warren-Halifax-Franklin-Anson- Including the cities of Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Wadesboro, and Polkton 351 AM EST Sat Nov 13 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures between 30 and 32 are expected on Sunday morning. * WHERE...Vance, Warren, Halifax, Franklin and Anson Counties. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and could damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. If you wish to extend the growing season, steps must be taken to protect plants that are not cold tolerant. && $$ NCZ027-028-041>043-077-078-084>086-088-089-132200- /O.NEW.KRAH.FR.Y.0007.211114T0800Z-211114T1400Z/ Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-Richmond- Scotland-Hoke-Cumberland-Sampson- Including the cities of Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 351 AM EST Sat Nov 13 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures will fall to between 33 and 36 on Sunday morning. * WHERE...The far eastern Piedmont, Coastal Plain and Sandhills. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
814 WWUS72 KRAH 131925 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 225 PM EST Sat Nov 13 2021 NCZ009>011-026-083-141000- /O.CON.KRAH.FZ.W.0005.211114T0800Z-211114T1400Z/ Vance-Warren-Halifax-Franklin-Anson- Including the cities of Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Wadesboro, and Polkton 225 PM EST Sat Nov 13 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures between 30 and 32 are expected on Sunday morning. * WHERE...Vance, Warren, Halifax, Franklin and Anson Counties. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and could damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NCZ027-028-041>043-077-078-084>086-088-089-141000- /O.CON.KRAH.FR.Y.0007.211114T0800Z-211114T1400Z/ Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-Richmond- Scotland-Hoke-Cumberland-Sampson- Including the cities of Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 225 PM EST Sat Nov 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures will fall to between 33 and 36 on Sunday morning. * WHERE...The far eastern Piedmont, Coastal Plain and Sandhills. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
982 WWUS72 KRAH 140258 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 958 PM EST Sat Nov 13 2021 NCZ009>011-026-083-141100- /O.CON.KRAH.FZ.W.0005.211114T0800Z-211114T1400Z/ Vance-Warren-Halifax-Franklin-Anson- Including the cities of Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Wadesboro, and Polkton 958 PM EST Sat Nov 13 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Sub-freezing temperatures between 28 and 32 are expected on Sunday morning. * WHERE...Vance, Warren, Halifax, Franklin and Anson Counties. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and could damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NCZ027-028-041>043-077-078-084>086-088-089-141100- /O.CON.KRAH.FR.Y.0007.211114T0800Z-211114T1400Z/ Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-Richmond- Scotland-Hoke-Cumberland-Sampson- Including the cities of Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 958 PM EST Sat Nov 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures will fall to between 33 and 36 on Sunday morning. * WHERE...The far eastern Piedmont, Coastal Plain and Sandhills. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
690 WWUS72 KRAH 140842 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 342 AM EST Sun Nov 14 2021 NCZ027-028-041-141400- /O.UPG.KRAH.FR.Y.0007.000000T0000Z-211114T1400Z/ /O.EXA.KRAH.FZ.W.0005.000000T0000Z-211114T1400Z/ Nash-Edgecombe-Wake- Including the cities of Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, and Knightdale 342 AM EST Sun Nov 14 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Temperatures in many locations will fall to between 28 and 32 this morning. * WHERE...Nash, Edgecombe and Wake Counties. * WHEN...Until 9 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NCZ009>011-026-083-141400- /O.CON.KRAH.FZ.W.0005.000000T0000Z-211114T1400Z/ Vance-Warren-Halifax-Franklin-Anson- Including the cities of Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Wadesboro, and Polkton 342 AM EST Sun Nov 14 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures between 28 and 32 are expected this morning. * WHERE...Vance, Warren, Halifax, Franklin and Anson Counties. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions may kill crops, other sensitive vegetation and could damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NCZ042-043-077-078-084>086-088-089-141400- /O.CON.KRAH.FR.Y.0007.000000T0000Z-211114T1400Z/ Johnston-Wilson-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland- Sampson- Including the cities of Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 342 AM EST Sun Nov 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Temperatures will fall to between 33 and 36 on this morning. * WHERE...The far eastern Piedmont, Coastal Plain and Sandhills. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
142 WWUS72 KRAH 141356 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 856 AM EST Sun Nov 14 2021 NCZ009>011-026>028-041-083-141500- /O.EXP.KRAH.FZ.W.0005.000000T0000Z-211114T1400Z/ Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Anson- Including the cities of Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, Wadesboro, and Polkton 856 AM EST Sun Nov 14 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... Temperatures have risen above freezing in the warning area. $$ NCZ042-043-077-078-084>086-088-089-141500- /O.EXP.KRAH.FR.Y.0007.000000T0000Z-211114T1400Z/ Johnston-Wilson-Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland- Sampson- Including the cities of Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 856 AM EST Sun Nov 14 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... Temperatures have risen high enough that frost should no longer be a threat this morning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Nov 13, 3:10 AM EST, 41 minutes earlier.
Area forecast discussion, Nov 13, 3:10 AM EST, 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 310 AM EST Sat Nov 13 2021 .SYNOPSIS... A dry cold front will move across the Carolinas this morning with another cold front moving across the region Sunday night. Progressively colder areas of high pressure will build into the region behind the fronts into early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 255 AM Saturday.. The latest surface analysis shows another cold front approaching the southern Appalachians early this morning with a colder and drier airmass behind the front in the OH and TN Valleys. Ahead of the front, a light southerly stirring of the wind has developed across the Piedmont with dewpoints ranging from the mid 30s across the western Piedmont to the lower and mid 40s across the eastern Piedmont and Coastal Plain. Some patchy fog has developed across the Coastal Plain in a region of slightly greater albeit shallow moisture and calm winds. The cold front will advance east this morning across central NC but a lack of any significant moisture will result in a dry frontal passage with just a few scattered mid and high clouds. The front will move through the Triad between 14 and 15Z, the Triangle between 15 and 17Z and the Coastal Plain between 16 and 19Z. Expect good cold advection to develop behind the front with west to northwest winds at 10 to 15 mph with a few gusts of 20 mph making it feel cooler. Highs today will range in the upper 50s to around 60 in the Triad the mid 60s in the Triangle and around 70 near Fayetteville. Mainly clear skies are expected tonight and as the surface high moves into the area, the winds will relax overnight. An impressive surface inversion is forecast to develop by daybreak Sunday with a strong southwesterly flow of 25+ kts at 1kft. Given the dry air mass and a period of good radiational cooling conditions, expect lows to be cooler than guidance and range in the lower 30s with a few upper 20s in the Piedmont and the lower to mid 30s across the Sandhills and Coastal Plain. Accordingly will issue a freeze warning for tonight from 3 to 9am for Vance, Warren, Halifax, Franklin counties in the north and Anson in the south. Will issue a frost advisory for the rest of the area, mainly from Wake County east and south. Locations to the west across the Piedmont have already had their growing season end and no headlines will be issues. -Blaes && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... As of 310 AM Saturday... One mid-level short wave trough will be moving off the coast early Sunday morning with a brief period of west/southwest flow on Sunday before a strong upper trough with a belt of 95+ kts winds at 500 mb moves across the Carolinas and Virgina on Monday morning. An associated cold front will move across the area late Sunday night into Monday morning. Given the vigor of the upper trough and a little bit more moisture, expect a bit more mid and high cloudiness Sunday night, otherwise skies will be mainly clear during the period. Highs on Sunday will range in the mid 50s in the Triad, the upper 50s in the Triangle to the lower 60s in Fayetteville which is about 4 to 8 degrees below normal. Lows on Sunday night will be tempered a bit by a few mid/high clouds and a southwesterly stirring the wind ahead of the front. Lows will range in the mid 30s to around 40, which is right around average. -Blaes && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 305 PM Friday... Dry weather remains likely through early Thursday, followed by high uncertainty for much of Thu through Fri. Below normal temps through Tue will rebound to above normal starting Wed. Mon and Mon night: A strong clipper wave will cross the Midwest and Great Lakes/Ohio Valley Sun/Sun night then move across the Northeast states Mon/Mon night. This will take another dry cold front through our area late Sun night through Mon morning. High and mid clouds are expected ahead of this front Sun/Sun night, but once again we won't see an opportunity for sufficient moisture return, esp in the low levels, for any measurable precip. Blustery conditions remain likely just behind the front Mon, with NW winds at 20-30 kts at 925-850 mb, strongest in the NE, and a tight MSLP gradient post-front as chilly/dense air rushes in. Expect clearing skies Mon, followed by clear/calm conditions Mon night that will favor excellent radiational cooling and resulting in a frost/freeze threat in those areas that have not yet seen a killing freeze (E and far S sections). Expect highs in the mid 50s to lower 60s Sun, lows Sun night in the mid 30s to around 40, highs Mon in the lower 50s to around 60, and lows Mon night in the upper 20s to lower 30s. Tue/Wed: The departure of the potent mid level trough off the NOAM E Coast will result in rising heights aloft, as surface high pressure builds in behind the front. Thicknesses will rebound quickly as the low level ridge moves offshore with minimal clouds and strong heating, suggesting that the below-normal highs Tue (mid 50s to lower 60s) will recover to above normal Wed (60s to around 70). With mid level stability and modest PWs, dry weather will continue, albeit with a gradual uptick in daytime flat cumulus. Thu/Fri: Forecast grows uncertain in this period, with highly variable solutions among the models regarding our next potential system, a mid level trough shifting through the Rockies and into the Plains/Prairies early to mid next week. (Such disparity is not unexpected, given the fast nature of the mid level flow.) The GFS lifts this trough ENE into E Canada, retaining ridging (and largely dry weather) over NC through Thu night, although its southern stream height falls over the Gulf eventually induces surface cyclogenesis in the NE Gulf which brings rain into NC by late Fri. The ECMWF (whose ens temp output has a fairly large spread Fri) keeps a full latitude trough shifting E through the E CONUS and drags precip associated with the front through central NC late Thu through early Fri. Without a clear winner here, will carry low chance pops late Thu into Fri, with above normal temps Thu trending to just below normal Fri. -GIH && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... As of 210 AM Saturday... Other than some areas of MVFR to possibly IFR fog across the Coastal Plain through daybreak this morning, VFR conditions are generally expected across central NC through the 24 hour TAF period. The fog should dissipate after sunrise and will be most prevalent in areas near and east of KIXA/KRWI/KGSB. A dry cold front will move across central NC this morning with high pressure building into the region behind the front later today through Sunday. A few high or mid clouds will skirt across the area through tonight, otherwise skies will be clear. Very light winds from the south-southwest early this morning will become west to northwest behind the front late this morning into this afternoon and increase to 8 to 12kts with gusts approaching 20kts at times this afternoon. Winds will decrease late this afternoon and become very light late tonight. A strengthening low level jet atop a surface inversion may produce some marginal LLWS across the Piedmont terminals (KINT/KGSO/KRDU) overnight through daybreak this morning. Will omit it from the TAF since it is somewhat marginal. Outlook: Another dry cold front will move across the area Sunday night. Dry high pressure will build into the area behind the front resulting in fair weather through mid week. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM EST Sunday for NCZ027-028- 041>043-077-078-084>086-088-089. Freeze Warning from 3 AM to 9 AM EST Sunday for NCZ009>011-026- 083. && SYNOPSIS...Blaes NEAR TERM...Blaes SHORT TERM...Blaes LONG TERM...Hartfield AVIATION...Blaes
Hazardous weather outlook, Nov 12, 10:20 PM EST, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1020 PM EST Fri Nov 12 2021 NCZ007-008-021>025-038>040-073>076-140330- Person-Granville-Forsyth-Guilford-Alamance-Orange-Durham-Davidson- Randolph-Chatham-Stanly-Montgomery-Moore-Lee- 1020 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. NCZ009>011-026-083-140330- Vance-Warren-Halifax-Franklin-Anson- 1020 PM EST Fri Nov 12 2021 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ027-028-041>043-077-078-084>086-088-089-140330- Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne-Richmond-Scotland- Hoke-Cumberland-Sampson- 1020 PM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Temperatures are expected to drop into the upper 20s to lower 30s Monday night to early Tuesday morning. Frost and freeze conditions are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:51 AM EST | Frost Advisory | RAH | Cumberland, Edgecombe, Harnett, Hoke, Johnston, Nash and 6 more | 29 hr |
Nearby
Freeze Warnings in North Carolina, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.